Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication Change
Mar 6, 2010

I'm currently on Combivir/Sustiva and have had an undetectable viral load for many years now. Recently my VL became detectable (85). Can I be tested for drug resistance at a VL of 85? (I was told not.) Should I change medications or wait? If a change is recommended, what would be the first med combination would you suggest? Thanks for your input; discovering that my viral load is now detectable has thrown me for a bit of a loop this week. Keith

Response from Dr. Young

Hello Keith and thanks for your post.

A single viral load test that is very low (like yours) is nearly always a "blip". Such results can be caused by lab error, or low level activation of the immune system and generally are not indicative of any issues related to drug resistance, or the need to change medications.

All that really needs to be done (especially for peace of mind) is to have the test repeated under conditions of optimal adherence and the lack of any illness- I'll order these follow up tests in 2-4 weeks after the first.

Be well, BY



Previous
Best time to take Truvada with Isentress
Next
Do I have to have a brain biopsy done?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement